MAUDE Adverse Event Report: DEPUY IRELAND - 3015516266 DPS TRL HD M 32 +5; HIP INSTRUMENT - TRIAL HEAD

DEPUY IRELAND - 3015516266 DPS TRL HD M 32 +5; HIP INSTRUMENT - TRIAL HEAD
Catalog Number 483132050
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the femoral trial heads are scratched up.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).Investigation summary
=
> it was reported that the femoral trial heads are scratched up.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual inspection of the returned sample revealed that dps trl hd m 32 +5 was found with numerous scratches and shaved along the ball.This type of damage is consistent with other tools and hard edges coming in contact with the device, properly handling and attention to the approved use of the device diminishes the risk of failure.A dimensional inspection was unable to be performed due to post manufacturing damage.A functional test was unable to be performed due to mating device was not received for evaluation.The overall complaint was confirmed as the observed condition of the dps trl hd m 32 +5 would contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to unintended use error.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot
=
> a manufacturing records evaluation (mre) was not performed as the complete lot number could not be observed due to the damage present on the device.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
DPS TRL HD M 32 +5
Common Device Name
HIP INSTRUMENT - TRIAL HEAD
Manufacturer (Section D)
DEPUY IRELAND - 3015516266
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key19355751
Report Number1818910-2024-11109
Device Sequence Number6415664
Product Code HWT
UDI-Device Identifier10603295515920
UDI-Public10603295515920
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number483132050
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/14/2024
Initial Report FDA Received Date05/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown